Anxiety Community
tolerence
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

tolerence

CAN SOMEONE DEFINE TOLERENCE FOR ME IS THAT THE SAME THING AS ADDICTED? WILL 1/4 OF KLONOPIN A DAY HURT ME OR WILL MY BODY REQUIRE MORE OVER TIME.IVE BEEN ON 1/4 FOR ABOUT 2 MONTHS NOW. MY DR SAID THAT DOSE WONT HURT ME. AND WOULD I BE ABLE TO STAY ON THIS DOSE FOR A LONG TIME PERHAPS PERMANENTLY. ANY HELP WOULD BE GREATLY APPRECIATED. TY MARIE
Tags: klonopin
Related Discussions
5 Comments Post a Comment
Blank
604266_tn?1236362585
If your doc says 1/4 won't hurt you you'll be fine. 1/4 is a very small dose.

Tolerance is not the same as addiction. Addiction has a psychological component and someone who's built a tolerance to a medication doesn't always have psychological dependance.

The body become dependant on any med if you take it long enough, even anti-depressants. Over time in most cases the dose needs to be raised for soemone to get the same effects they were getting to begin with.
But that has little to do with addiction which is a common misconception. Many people misunderstand physical dependance and psychological addiction.

Here's an example. Say you start on 1/4 a dose and you begin to take more than the doctor wants you to and more of the medication because you like how it makes you feel. Your doc finds out and asks you to stop the medication but when you try to you find that you can't stop taking it because you don't want to go without feeling as good as it makes you feel. So you keep on using it against your docs advice. Bad things begin to happen, maybe you go out friving after taking a bunch and get into an accident. You know it was because your motor skills were effected dur to the klonopon but you still can't stop taking it.
That's a clear cut case of addiction

But if your doc puts you on a dose. You follow the instructions, only take it when you've been told to, never use more than your supposed to and over time the doc needs to raise your dose because your body has become tolerant to that dose, than that's physcial dependance and lacks a psychological cumpulsion to take the pills.

Of course those are both hypothetical examples.
You seem nercous to take the medicine. I can really relate to that. But your doc wouldn't have given it to you if she didn't feel that it was safe for you and that it would really help with what your going through.
If your doc has given you the all clear, don't be afraid to take it.

Amph
Blank
370181_tn?1408130715
Amph has given you a very good description of the difference between "tolerance" and "addiction." I have nothing to add to that. But.........what I am concerned with is the dosing of your Klonopin, which is an anti-anxiety medication. It should be dosed at least twice daily so that it remains at "steady state" in your system. Klonopin, once you have reached a therapeutic level, (meaning it is controling your symptoms) can be taken for as long as you need it. Years, if that is the case. And you will never have to increase the dose, it does not lose its efficacy. Klonopin is a very good choice, as it is meant to be used long term. Your body WILL become "dependant" on the Klonopin, you will NOT become "addicted" to it. When you and your doctor feel you are ready to come off it, you will have to taper, you can't just stop taking any kind of benzo. Klonopin, unlike Xanax, is one of the easier benzos to w/d from and your doctor will create a taper schedule for you that will make the process comfortable. Fear of medications is very common for those of us with anxiety disorders and fear of becoming "addicted" is at the top of that list, but you do not have to fear this with Klonopin. I would, though, speak with your doctor about your dosing. You can check this out with a pharmacist before speaking with your doctor for the reasons Klonopin should be dosed at least twice daily. And please don't ever change the dosage on your own. If you feel it's not working well for you, then you may need to be on a higher dosage, (which does not mean you are becoming "addicted!") or if you wish to stop taking it.........either way, always consult with your doctor and follow his/her advice.
Peace
Greenlydia  
Blank
Post a Comment
To
Recent Activity
937868_tn?1379188559
Blank
rana64 3. “Life has a way of testi... Comment
1 hr ago
937868_tn?1379188559
Blank
rana64 commented on JGF25's status
1 hr ago
1810386_tn?1405553177
Blank
travel_melb Still clean and loving it..... Comment
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
480448_tn?1403547723
Blank
nursegirl6572
PA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_m_tn
Blank
anxiety860
358304_tn?1395085884
Blank
cnote
na, MO
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
480448_tn?1403547723
Blank
nursegirl6572
PA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_m_tn
Blank
anxiety860
358304_tn?1395085884
Blank
cnote
na, MO